Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS Shreveport, LA

June 11, 2000Miller County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 11, 2000, 4:26 PM CDT for Miller County, Arkansas; Bowie County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2000, 4:26 PM CDT (21:26 UTC)
Expired
Jun 11, 2000, 8:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Miller County, AR, Bowie County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 112127
FFWSHV
ARC091-TXC037-120115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 PM CDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MILLER COUNTY IN ARKANSAS
  SOUTHEASTERN BOWIE COUNTY IN TEXAS

* UNTIL 815 PM CDT

* AT 417 PM CDT...THE TEXARKANA EMERGENCY MANAGEMENT OFFICE REPORTED 
  NIX CREEK OVER ITS BANKS IN TEXARKANA AS WELL AS SEVERAL STREETS   
  SUFFERING FROM SIGNIFICANT FLOODING IN THE TEXARKANA AREA.         
  INTERSTATE 30 ALSO WAS SUFFERING FROM SOME FLOODING AS WELL.

NUMEROUS THUNDERSTORMS MOVING ACROSS THE TEXARKANA AREA DURING THIS 
SUNDAY AFTERNOON HAVE PRODUCED SOME TWO TO FOUR INCHES OF RAINFALL 
THAT HAVE RESULTED IN SIGNIFICANT URBAN STREET AND SMALL STREAM 
FLOODING IN THE TEXARKANA AREA.

THE SHREVEPORT DOPPLER WEATHER RADAR AT 425 PM CONTINUED TO SHOW 
THUNDERSTORMS PRODUCING HEAVY RAINFALL JUST SOUTHWEST OF TEXARKANA 
NEAR LAKE WRIGHT PATMAN.  SHOWERS AND THUNDERSTORMS WILL CONTINUE IN 
THE TEXARKANA AREA THROUGH AT LEAST SUNSET THIS EVENING AND MAY 
FURTHER EXACERBATE URBAN STREET AND SMALL STREAM FLOODING IN THE 
TEXARKANA AREA.

THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL CONTINUED TO MOVE 
NORTH NEAR 25 MILES AN HOUR.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.  NIX AND 
COWHORN CREEKS WILL RISE TO OUT THEIR BANKS IN THE TEXARKANA AREA.

CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES OR STORM 
DRAINS.  DRIVERS MUST NOT ATTEMPT TO DRIVE THROUGH FLOODED STREETS OR 
UNDERPASSES.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  WESTERN MILLER COUNTY IN ARKANSAS
  SOUTHEASTERN BOWIE COUNTY IN TEXAS
UNTIL 815 PM CDT.

|

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:45 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 11, 1:45 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT SUN JUN 11 2000

TROPICAL MOISTURE CONTINUES TO ADVECT CLOCKWISE AROUND BROAD UPPER
RIDGE CENTERED OVER GEORGIA.  ALL MODELS CONTINUE TO AGREE THAT
HEIGHTS WILL SLOWLY RISE ACROSS THE KSHV FORECAST AREA...THUS RAIN
CHANCES AND AREAL COVERAGE WILL CONTINUE TO SLOWLY DECREASE.
NEVERTHELESS...TROPICAL AIRMASS WILL REMAIN THUS WILL BE NECSSARY TO
INCLUDE CHANCE OF RAIN ACROSS ALL OF THE REGION INCLUDING A MENTION
OF SHOWERS ACROSS NE LA IN AND AROUND MLU.

MRF MOVES A RATHER DEEP SHORTWAVE TROF THROUGH THE CENTRAL PART OF
THE COUNTRY THURSDAY AND FRIDAY.  WITH SUCH A DEEP TROF...WILL
CONTINUE TO MENTION SCATTERED SHOWERS AND THUNDERSTORMS IN THE
EXTENDED PERIOD AS WELL.

SHV 71/90/71/90 2222
MLU 71/90/72/90 0202
TXK 70/87/70/87 2323
TYR 72/88/72/88 3323
LFK 72/90/72/90 3323

.SHV...NONE.

In the hours before

Special weather statement, Jun 11, 10:30 AM CDT, 5 hours 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN JUN 11 2000

RICH...TROPICAL MOISTURE WILL CONTINUE TO STREAM NORTHWARD THIS AFTERNOON
AND TONIGHT ACROSS ALL OF THE FOUR STATE REGION. THE RESULT WILL BE
SCATTERED SHOWERS AND A FEW THUNDERSTORMS THAT COULD PRODUCE SOME
LOCALLY HEAVY RAINFALL AT TIMES. WHILE NO ORGANIZED SEVERE WEATHER
IS EXPECTED...SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG AND GUSTY WINDS.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...STORM
SPOTTERS AND HAM RADIO OPGERATORS...IS NOT ANTICIPATED TODAY THROUGH
TONIGHT.

Nearby

Flash Flood Warnings in Arkansas, 2000Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.